Communications in Mathematical Analysis

Contractibility of Simple Scaling Sets

N. K. Shukla and G.C.S. Yadav

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In this paper, we show that the space of three-interval scaling functions with the induced metric of $L^2(\mathbb R)$ consists of three pathcomponents each of which is contractible and hence, the first fundamental group of these spaces is zero. One method to construct simple scaling sets for $L^2(\mathbb R)$ and $H^2(\mathbb R)$ is described. Further, we obtain a characterization of a method to provide simple scaling sets for higher dimensions with the help of lower dimensional simple scaling sets and discuss scaling sets, wavelet sets and multiwavelet sets for a reducing subspace of $L^2(\mathbb R^n)$. The contractibility of simple scaling sets for different subspaces are also discussed.

Article information

Commun. Math. Anal. Volume 16, Number 1 (2014), 31-46.

First available in Project Euclid: 4 November 2013

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 42C40

Wavelet Multiresolution Analysis Wavelet and Scaling sets Pathconnectivity Contractibility


Shukla, N. K.; Yadav, G.C.S. Contractibility of Simple Scaling Sets. Commun. Math. Anal. 16 (2014), no. 1, 31--46.

Export citation